Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 37, NWS Springfield, MO

March 14, 2020Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 14, 2020, 11:02 PM CDT for Cedar County, Missouri. It took effect at Mar 14, 2020, 11:56 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2020, 11:02 PM CDT (04:02 UTC)
In effect from
Mar 14, 2020, 11:56 PM CDT
Expired
Mar 15, 2020, 7:15 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

091 
WGUS43 KSGF 150402
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1102 PM CDT Sat Mar 14 2020

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Stay tuned to NOAA Weather Radio for later statements or possible 
warnings.

&&

MOC039-151602-
/O.NEW.KSGF.FL.W.0037.200315T0456Z-200316T0615Z/
/CMZM7.1.ER.200315T0456Z.200315T0600Z.200315T0615Z.NO/
1102 PM CDT Sat Mar 14 2020

The National Weather Service in Springfield has issued a
* Flood Warning for 
  The Sac River near Caplinger Mills.
* From this evening to late Sunday night.
* At 10:45 PM Saturday The stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will rise to near 16.1 feet around midnight. 
  Additional details will be available later this morning. 
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.
* Flood History...This crest compares to a previous crest of 16.1 feet
  on Apr 22 2017.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  15.9 Sat 11 PM  13.8  13.9  13.6


&&


LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
      3772 9377 3773 9380 3779 9382 3781 9385
      3785 9384

 

$$
1 follow-up statement
090 
WGUS83 KSGF 151215
FLSSGF
Flood Statement
National Weather Service Springfield MO
715 AM CDT Sun Mar 15 2020



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-151245-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-200316T0615Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
715 AM CDT Sun Mar 15 2020

The Flood Warning has been cancelled for: 
 The Sac River near Caplinger Mills.
* At  6:45 AM Sunday The stage was 15.2 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river crested below flood stage at 15.9 feet. The 
  river will fall to 13.8 feet by .
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Sac River Basin
  Caplinger Mills  16  15.2 Sun 07 AM  13.8  13.9  13.6


&&


LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
      3772 9377 3773 9380 3779 9382 3781 9385
      3785 9384

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:27 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 14, 6:27 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
627 PM CDT Sat Mar 14 2020

...00Z AVIATION UPDATE...

.SHORT TERM...(This evening through Sunday)
Issued at 205 PM CDT Sat Mar 14 2020

Organized rain showers are quickly coming to an end this afternoon
across south-central Missouri as short wave energy and an upper
level jet streak shift east into the Mid-Mississippi Valley. We
may still continue to see isolated to scattered showers into early
this evening as a 850 mb front moves southeast into southern
Missouri.

We are then mainly looking at dry and cloudy conditions from later
tonight into Sunday. There may be some potential for patchy
drizzle given near saturation in the lowest 1 to 1.5 km of the
atmosphere. However, we are not seeing any areas of focused ascent
at this time. We have gone fairly close to the model blend for
lows tonight with most areas falling into the middle or upper 30s.

While Sunday looks dry, most locations will hang onto cloud cover
for most of the day. For this reason, we have gone on the cooler
side of guidance for expected high temperatures. Highs should
range from the middle to upper 40s. Lower 50s will be possible if
any areas can manage to see a few hours of sun.

.LONG TERM...(Sunday Night through Saturday)
Issued at 205 PM CDT Sat Mar 14 2020

The next in a series of systems will impact the region from later
Sunday night into Monday. Models are consistent in depicting low-
level isentropic upglide developing beneath the right-entrance
region of a strengthening upper level jet streak. We should
therefore see more showers and perhaps some isolated thunderstorms
across the region during this time period.

We may again see a brief dry period from later Monday night into
Tuesday before the next system arrives for Tuesday night and
Wednesday. By that time, global models depict a deepening
southwest flow aloft over the region with a surface warm front
lifting north through the area. More showers and thunderstorms are
expected along with a return to warmer temperatures.

Global models and ensembles then depict a stronger storm system
emerging across the region from later Thursday into early Friday.
Additional showers and thunderstorms will be possible with this
system. This will also be a system to watch for strong to severe
thunderstorm potential. With multiple systems expected over the
next week, we will certainly have to watch the hydro situation
closely.

The air mass behind the late week system then looks awfully
chilly, especially when compared to the above normal temperatures
expected from Tuesday through Thursday. Lows in the 20s appear
quite possible as we head into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 544 PM CDT Sat Mar 14 2020

IFR conditions are expected at the TAF sites through most of the
period. Fog will be possible at times overnight. Conditions should
begin to improve by Sunday afternoon. Winds will remain out of the
northeast around 10 kts.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Burchfield
Hazardous weather outlook, Mar 14, 9:14 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
914 PM CDT Sat Mar 14 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
914 PM CDT Sat Mar 14 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited flooding risk.

DISCUSSION...

  Flooding of some low water crossings will continue overnight,
  mainly south of Interstate 44.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Showers and isolated thunderstorms are expected from Sunday
  night into Monday. Additional thunderstorms are then expected
  from Tuesday night through Thursday. There will be a limited
  risk for flooding during this stretch.

  Brisk and gusty winds are expected for next Thursday and
  Friday as a strong storm system moves through the region.
  Gusts over 30 mph appear increasingly likely.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, Mar 14, 6:36 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FLOOD            1 W POTTERSVILLE        36.69N 92.06W
03/14/2020                   HOWELL             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY K IS CLOSED DUE TO FLOODING AT
            SPRING CREEK.

&&

MB
Local storm report, Mar 14, 6:40 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            2 ENE GALLOWAY          37.15N 93.20W
03/14/2020                   GREENE             MO   OTHER FEDERAL

            THE JAMES RIVER EAST OF SPRINGFIELD HAS
            REACHED MINOR FLOOD STAGE, LIKELY FLOODING
            PORTIONS OF S FARM ROAD 193.

&&

MB
Local storm report, Mar 14, 6:46 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            5 NNW ROCKBRIDGE        36.85N 92.46W
03/14/2020                   DOUGLAS            MO   AMATEUR RADIO

            COUNTY ROAD 335 IS FLOODED AT BRYANT CREEK.

&&

MB
Local storm report, Mar 14, 7:30 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     FLOOD            2 E ROCKBRIDGE          36.78N 92.37W
03/14/2020                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 95 IS CLOSED DUE TO FLOODING
            AT BRYANT CREEK.

&&

MB
Local storm report, Mar 14, 8:41 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FLOOD            2 WSW BOSTON            37.40N 94.31W
03/14/2020                   BARTON             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 126 IS CLOSED DUE TO FLOODING
            AT THE NORTH FORK SPRING RIVER.

&&

MB
Local storm report, Mar 14, 10:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
03/14/2020                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 181 IS CLOSED DUE TO FLOODING
            AT BRYANT CREEK.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:59 PM CDTAreal Flood AdvisorySGFChristian, Greene, Stone, Webster12 hr
Mar 14, 9:45 PM CDTAreal Flood AdvisorySGFBarry, Jasper, Lawrence12 hr
Mar 14, 10:00 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Ozark, Webster, Wright12 hr
Mar 14, 11:15 PM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas11 hr
Mar 15, 7:07 AM CDTRiver Flood WarningSGFVernon24 hr
Mar 15, 9:55 AM CDTAreal Flood AdvisorySGFDouglas, Ozark, Wright6 hr
Mar 15, 10:13 AM CDTAreal Flood AdvisorySGFHowell, Oregon, Shannon, Texas6 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.